Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
natalia321

No dry skin on Accutane

Recommended Posts

Yeah, i hate to say this...but I'm on my 3rd week tomorrow of accutane, and my whole body is dry and peeling..but maybe it will just take longer for the accutane to take effect with you...

Share this post


Link to post
Share on other sites

can u tell us how many mg u r on? i'm on 40mgs and before a week i had very dry lips and peeling also my initial breakout.... check with ur doc.

Share this post


Link to post
Share on other sites

40 mg...I also had a really really minor initial breakout. But I've had absolutely no dry skin/lips! I want to think that its a good thing, but maybe this just means it was never quite working the way it should've been?

And I hope I took the capsules correctly! I mean, take it after a meal with a whole bottle of water...this is the correct way, no?

Share this post


Link to post
Share on other sites

i used to have dry skin back in my first 2 months at 80 mg. but since then the dryness has gone for the most part except in the morning (minor) and after washing my face. acne wasnt respondin to well so im on 120 mg, and my lips are veeery dry but still no dry skin, its finally workin though on my 5th month.

Share this post


Link to post
Share on other sites

There is a percentage (albeit a distinct minority) of Accutane patients who do not experience especially dry skin.

You would want to be sure that whatever progress vs side-effects you are experiencing on Accutane are the result of taking it as properly as possible.

It is important to bear in mind that-- SO LONG AS YOU ARE TAKING THE ACCUTANE PROPERLY-- it should still be working even if you are in the lucky minority who do not experience much if any skin dryness (obviously very dosage-dependent as well).

This is because even if it does not appear that the Accutane is having much direct effect on your sebum production, it IS achieving one of its other mechanisms in combatting acne: it is literally remodelling the skin from within, from the bottom to the top of the pilosebaceous unit, in order to normalize your skin's process of keratinization.

This will regulate the rate at which skin cells are shed from the walls of your pores and stabilize how evenly they are shed, so that no matter how oily your skin gets the sebum will not block pores but will flow right up to the surface because your keratinization is now normalized.

(In acne sufferers hyperkeratinization of intrafollicular skin cells tends to occur whereby they shed skin cells every 3 days or so, while people with normal skin tend to keratinize at a rate closer to every 28 days or so). So even if your skin isn't dry, so long as you are taking your derm-prescribed dose in the correct manney, you can be rest assured that the powerful drug is working its magic on your acne.

I think you might have been taking it a bit erratically, Nat? eusa_shifty.gif

You want to be taking it with a meal or immediately thereafter (not just a piece of food but an actual meal, ie not with an apple but with something sizable, something with just a bit of fat in it-- taking Accutane with just a little bit of fat versus with no food at all is a difference of as much as TWICE the absorption).

Not with a whole glass of liquid (that's what Roche's lawyers made them say in the medication guide so they wouldn't get sued when some idiot chokes because they don't know how to swallow a pill- I bet these people give the world's shittiest blowjobs as well). Just with a few sips or whatever it takes for your to get it down your throat comfortably-- that's ALL you need. Too much liquid too close to a meal dilutes your digestive juices.

If you take the Accutane properly and consistently at the prescribed dose-- and ideally keep your derm up to date about your progress and any possible or apparent side-effects you may be experiencing-- then once you achieve 125mg/kg over a course and assuming you don't have any major hormonal issues, chances are VERY strong you're going to be effectively "cured" of acne for life. On the off-chance of a breakout it will never be any worse than half as bad as any breakout before.

So just make sure you take your Tane properly, OK Polar?

I like to pretend it's ecstasy. Accutane makes me HAPPPYYYYYY!!!!! biggrin.gif

That's basically the low down.

Share this post


Link to post
Share on other sites

eusa_shifty.gif i suppose i am a bit random with my pills...

but sometimes before i take it i swear i have like a nervous breakdown and think all these things are happening to my head and my vision, so i dont take it. but i mean, im no supposed to be taking it now, but i love what it did for my skin when i was taking it everyday! i didnt get dry skin then either...hmmm eusa_think.gif perhaps im just in the minority!

but thank you for your post! it was encouraging for me to know that it still is working on my skin! biggrin.gif

Share this post


Link to post
Share on other sites

I mean if I had come down with something maybe-not-shit-but-definitely-piss-your-panties-scary-sounding like "benign intracranial hypertension" or "pseudotumour cerebri" I probably would've stayed the hell away from Accutane. Just be careful OK.

I don't think you should be taking it if your dermatologist told you to stop taking it. But I do empathize with you in how the side-effects (perfect skin) are so GOOD that on an instinctive-visual level you can't really rationalize that such a substance could ever be so bad for you. In that way actually it's EXACTLY like X...

But seriously Natalia, I'd say you should really have a good, candid conversation with your dermatologist very soon about what's really in your best interests-- physiologically, dermatologically, psychologically, socially, hell even professionally for you (modelling). Take care of yourself, literally.

Anyway, you should also be cautious with it's inevitalby if subtly hepatoxic (liver-damaging) effects on EVERYONE, if taken over a long enough time period. I'm not going to condone self-medicating but I will just reiterate the importance of routine liver testing to make sure your liver can simultaneously handle the Accutane, booze, pot, and life in general.

Just make sure you don't end up at Accutaners Anonymous telling your sob story of addiction to perfect skin at a price with a cup of tepid coffee in one hand and a pack of cigs in the other, croaking hysterically to a semi circle of mothers breastfeeding deformed babies... or something, OK? lol.gif

Share this post


Link to post
Share on other sites

Lol, antony u dont half tell it like it is. Im a month and a bit into treatment and havent had no particullaly bad dry skin. Im doing everything to the rules so i hope my accutane journey is easy smile.gif As for the liver subject, should i have my liver tested after the treatment to see what damage has been done?

thankz

Share this post


Link to post
Share on other sites
Lol, antony u dont half tell it like it is. Im a month and a bit into treatment and havent had no particullaly bad dry skin. Im doing everything to the rules so i hope my accutane journey is easy smile.gif As for the liver subject, should i have my liver tested after the treatment to see what damage has been done?

thankz

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×